MAUDE Adverse Event Report: WILLIAM COOK EUROPE GUNTHER TULIP NAVALIGN FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE GUNTHER TULIP NAVALIGN FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G52917
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A patient of unspecified gender and age underwent a vena stenting in the iliac procedure and the physician concluded the patient would also need a vena cava filter.Therefore a gunther tulip navalign femoral vena cava filter set, g52917, was used.Upon deploying approximately one third of the filter hook stuck inside branch of the inferior vena cava but could not tell which one.At this point the district manager was called the procedure to assist with the removal.The filter was not totally detached.The physician tried to pull back on the filter, however could not as there was a previously placed stent there.Then tried re-sheathing with the filter sheath, however the side arms became tangled inside and could not pull the side arms in.The device was deployed where it was with the feet deployed inside the stent in the left iliac.The physician ballooned and opened the feet and some feet were also in the right iliac.The filter was also deployed where it was as the patient was having discomfort while attempting to pull the filter out.Patient outcome: the complainant did not report any adverse effects to the patient due to this occurrence.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Pma/510(k): k211874.Investigation is still in progress.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Summary of investigational findings: it was reported that during an iliac stenting procedure the physician concluded that the patient also would need a filter.During the filter placement it was observed that approximately one third of the filter hook was stuck inside a side branch.Because the stent had previously been placed the filter could not be pulled back and the physician attempted to resheath the filter, but the secondary legs became tangled.The physician decided to deploy the filter where it was which resulted in the filter got deployed inside the stent in the left iliac.The physician ballooned and opened the filter legs, and some filter legs was opened in the right iliac.The filter was left in the patient because the patient had discomfort while attempting to pull the filter out.It was assessed that because any discovered non-conformances were properly dispositioned before qc release, there is evidence that the dhr was fully executed.In addition, no other lot related complaints have been received from the field.It is therefore concluded that there is no evidence that nonconforming product exists in house or in field.According to the instruction for use potential adverse events that may occur include, but are not limited to, the following: filter malpositioning there are adequate controls in place to ensure the device was manufactured to specifications.No device or images were provided for the investigation and with the information provided an exact cause for this event cannot be established.However, a possible cause is that during the filter procedure the filter somehow accidently ended up being led into a side branch of the ivc which resulted in the filter being placed in iliac, but this is purely speculation.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional formation received on 04oct2022: the filter deployed was partially deployed in accessory vein and rciv.The filter was inadvertently deployed in a venous side branch.

Brand Name
GUNTHER TULIP NAVALIGN FEMORAL VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
MDR Report Key15453537
Report Number3002808486-2022-00960
Device Sequence Number20558537
Product Code DTK
UDI-Device Identifier10827002529172
UDI-Public(01)10827002529172(17)241130(10)E4193342
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberG52917
Device Catalogue NumberIGTCFS-65-1-FEM-TULIP
Device Lot NumberE4193342
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/12/2022
Supplement Date Received by Manufacturer10/04/2022
Initial Report FDA Received Date09/20/2022
Supplement Report FDA Received Date11/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale